Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Shoulder problem
Jan 19, 2006

Hello and hope all is well in your busy lives. I am currently on Kaletra (2+yrs.), Ziagen (2+yrs.) and Viread (1.5yrs), I have noticed a slow but steady progression of fat loss (face, butt, legs and arms)over the last 2yrs. My weight stays basically unchanged at 230-235lbs. (muscle weighs more than fat) and I workout regularly with free-weights. My question pertains to problems with my left shoulder (I think my rotator cuff) and the inner ligament/muscle of my right elbow. They have both been very sore for ~2months and have affected my workouts substantially. Since they aren't affecting the symmetrical limbs is it logical to think that I just strained them from overextending during my workouts, or, is the fat loss I mentioned above affecting my muscle/ligament system (another HIV problem). I should also mention that I was using 1% Androgel for around 3 months, I stopped using it 6 weeks ago due to an elevated red blood cell count. I noticed a drastic change in my lean muscle-mass when I was using Androgel (i.e. significant decrease in body fat). Does body fat play a big role in joint health, be it muscular, bone or ligament? Thanks again for the opportunity to ask these questions!

Response from Dr. Henry

Interesting questions. To my knowledge persons who are losing fat in the setting of good nutrition who are exercising and have good HIV control have not generally been having much of a problem with the muscle/ligament system that is linked to their HIV situation. I have numerous patients with frustrating tendon/joint pains with an obvious underlying common link (those problems happen in the general population as well!).KH



Previous
Is this peripheral neuropathy?
Next
Dementia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement